# SDR 2009FA0000653

- Difficulty date: July 9, 2009
- Submitted: July 24, 2009
- Operation: Air carrier
- Aircraft: N8159J
- Make and model: Bell 206B
- Aircraft serial: 512
- Aircraft time: 13,976 hours, 1,512 cycles
- Engine: Allsn 250C20
- Engine time: 4,664 hours, 1,512 cycles
- System (JASC): 8300 · Accessory Gearboxes
- Part: Housing
- Part number: 6898661
- Condition: Broken
- Location: Agb
- Part time: 1 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: C

## Discrepancy

THE ENGINE HAD BEEN INSTALLED IN THE ACFT AFTER OVERHAUL OF THE ACCY GEARBOX  ENG HAD SUCCESSFULLY COMPLETED A GROUND RUN AND LEAK CHECK AS SPECIFIED IN ENG MFG MM.  OIL PRESSURE INDICATION WAS AT HIGH END OF NORMAL OPERATING RANGE AS SPECIFIED BY THE ACFT FLIGHT MANUAL.  ACFT WAS RELEASED FOR THE MFG REQUIRED FLIGHT TEST AND THE START-UP AND RUN-UP PERFORMED IAW THE FILGHT MAUNAL.  APPLICATION OF TORQUE ABOVE 30 PERCENT PRODUCED FLUID AND SMOKE NOTICEABLE BY THE PILOT OUTSIDE OF THE COCKPIT.  SHUTDOWN WAS PROCEDURES WERE ACCOMPLISHED AND ACFT WAS SECURED.  INSP REVEALED THE FWD ATTACH STUD OF OIL FILTER ELEMENT RETAINER CAP SEPARATED FROM HSG.  OIL PRESSURE HAD DEFORMED THE CAP UP APPROX 10 DEGREES, ALLOWING 2.5 QT. OF OIL TO ESCAPE.  INITIAL INDICATIONS POINT TO INCORRECT TORQUE PROCEDURE DURING INSTALLATION OF THE FILTER ELEMENT.
